|haart side effects
Dec 14, 2007
I am a medical professional and recently received a needle stick injury..I was started 2 weeks ago on Avocomb (Zidovudine and Lamivudine). In the past 2 weeks I have had muscle weakness and a sudden increase in fat in my abdominal region. Can this be due to the meds? I know that these are side effects of the drugs but can it have occurred in such a short space of time???
| Response from Dr. Henry
It would be quite unusual to develop increased abdominal fat within 2 weeks due to HIV drug related lipodystrophy. The zidovudine has more often been linked to slow loss of subcutaneous fat. Muscle aching can be seen with AZT-occasionally a myopathy may occur so checking muscle enzyme levels is needed for safety assessment in some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
- How Fast Does Doxycycline Cure Chlamydia?
- How Long Does Chlamydia Take To Show?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.